Alert archive / Wisconsin / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Milwaukee, WI

February 18, 201120 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm watch at Feb 18, 2011, 2:57 PM CST for 20 counties in Wisconsin. It took effect at Feb 20, 2011, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 2:57 PM CST (20:57 UTC)
In effect from
Feb 20, 2011, 6:00 AM CST
Expired
Feb 19, 2011, 9:49 AM CST
In force
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS43 KMKX 182057
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CST FRI FEB 18 2011

...MIX OF WINTRY WEATHER POSSIBLE SUNDAY AND SUNDAY NIGHT...

.A POTENTIAL WINTER STORM WILL AFFECT SOUTHERN WISCONSIN LATE THIS
WEEKEND. A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE CENTRAL
PLAINS SATURDAY NIGHT AND SUNDAY...TRACKING ACROSS NORTHERN
ILLINOIS SUNDAY NIGHT. MILDER AND MORE MOIST AIR SURGING NORTH
AHEAD OF THE LOW WILL CLASH WITH COLDER AIR IN PLACE ACROSS
SOUTHERN WISCONSIN. THIS WILL RESULT IN A WINTRY MIX OF
PRECIPITATION ACROSS THE AREA. AS USUAL...THE EXACT TRACK OF THE
LOW WILL BE CRITICAL AS A TEMPERATURE DIFFERENCE OF JUST A COUPLE
OF DEGREES WILL HAVE SIGNIFICANT IMPACTS ON THE PRECIPITATION TYPE
EXPERIENCED ACROSS THE AREA.

AT THIS TIME...THE PRECIPITATION SHOULD START AS SNOW ACROSS ALL
OF SOUTHERN WISCONSIN LATE SATURDAY NIGHT. FAR SOUTHERN WISCONSIN
WOULD THEN SEE A CHANGE OVER FROM SNOW TO POSSIBLY FREEZING RAIN
AND THEN ALL RAIN DURING THE DAY AS TEMPERATURES RISE. AREAS
NORTH OF A PORT WASHINGTON TO BARABOO LINE MAY REMAIN ALL SNOW
THROUGHOUT THE EVENT. LATER SUNDAY AND SUNDAY NIGHT...A TRANSITION
BACK TO SNOW WOULD BE LIKELY FOR ALL AREAS.

IN ADDITION...SOME AREAS COULD SEE A PROLONGED PERIOD OF FREEZING
RAIN WITH ICE ACCUMULATIONS APPROACHING ONE QUARTER INCH. 

WIZ046-047-051-052-056>060-062>064-190500-
/O.NEW.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS
257 PM CST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT. 

* TIMING...LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

* SNOW ACCUMULATIONS...8 TO 12 INCHES OF SNOW ARE POSSIBLE NORTH
  OF A PORT WASHINGTON TO PORTAGE LINE...4 TO 8 INCHES NORTH OF
  BROWN DEER...TO MADISON...TO DODGEVILLE...TAPERING TO 1 TO 2
  INCHES NEAR THE ILLINOIS BORDER. ICE ACCUMULATIONS COULD
  APPROACH ONE QUARTER INCH IN SOME AREAS. 

* WINDS...EAST 10 TO 15 MPH

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE
  AREA...ESPECIALLY NORTH WHERE LARGE SNOW ACCUMULATIONS ARE
  LIKELY. ADDITIONALLY...ANY FREEZING RAIN WOULD LEAD TO SLIPPERY
  ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DAVIS/ZABEL
3 follow-up statements
011 
WWUS43 KMKX 190313
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CST FRI FEB 18 2011

...MIX OF WINTRY WEATHER POSSIBLE SUNDAY AND SUNDAY NIGHT...

.A POTENTIAL WINTER STORM WILL AFFECT SOUTHERN WISCONSIN LATE
THIS WEEKEND. A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE
CENTRAL PLAINS SATURDAY NIGHT AND SUNDAY...TRACKING ACROSS
NORTHERN ILLINOIS SUNDAY NIGHT. MILDER AND MORE MOIST AIR SURGING
NORTH AHEAD OF THE LOW WILL CLASH WITH COLDER AIR IN PLACE ACROSS
SOUTHERN WISCONSIN. THIS WILL RESULT IN A WINTRY MIX OF
PRECIPITATION ACROSS THE AREA. 

AT THIS TIME...THE PRECIPITATION SHOULD START AS SNOW ACROSS ALL
OF SOUTHERN WISCONSIN LATE SATURDAY NIGHT. FAR SOUTHERN WISCONSIN
WOULD THEN SEE A CHANGE OVER FROM SNOW TO POSSIBLY FREEZING RAIN
AND THEN ALL RAIN DURING THE DAY AS TEMPERATURES RISE. AREAS
NORTH OF A PORT WASHINGTON TO BARABOO LINE MAY REMAIN MOSTLY SNOW
THROUGHOUT THE EVENT..BUT MAY MIX WITH SLEET OR FREEZING RAIN LATE
SUNDAY AFTERNOON. LATER SUNDAY AND SUNDAY NIGHT...A TRANSITION
BACK TO SNOW WOULD BE LIKELY FOR ALL AREAS.

IN ADDITION...SOME AREAS COULD SEE A PROLONGED PERIOD OF FREEZING
RAIN WITH ICE ACCUMULATIONS APPROACHING ONE QUARTER INCH.

WIZ046-047-051-052-056>060-062>064-191115-
/O.CON.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS
913 PM CST FRI FEB 18 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT. 

* TIMING...LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE
  PRECIPITATION SHOULD START AS SNOW ACROSS ALL OF SOUTHERN
  WISCONSIN LATE SATURDAY NIGHT. FAR SOUTHERN WISCONSIN WOULD THEN
  SEE A CHANGE OVER FROM SNOW TO POSSIBLY FREEZING RAIN AND THEN
  ALL RAIN DURING THE DAY AS TEMPERATURES RISE. AREAS NORTH OF A
  PORT WASHINGTON TO BARABOO LINE MAY REMAIN MOSTLY SNOW
  THROUGHOUT THE EVENT..BUT MAY MIX WITH SLEET OR FREEZING RAIN
  LATE SUNDAY AFTERNOON. LATER SUNDAY AND SUNDAY NIGHT...A
  TRANSITION BACK TO SNOW WOULD BE LIKELY FOR ALL AREAS.

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES OF SNOW IS POSSIBLE
  NORTH OF A PORT WASHINGTON TO PORTAGE LINE...4 TO 6 INCHES OF
  SNOW NORTH OF BROWN DEER...TO MADISON...TO DODGEVILLE...TAPERING
  TO 1 TO 2 INCHES OF SNOW NEAR THE ILLINOIS BORDER.  SLEET AND
  FREEZING RAIN IS ALSO EXPECTED...ESPECIALLY SOUTH. ICE
  ACCUMULATIONS COULD APPROACH ONE QUARTER INCH IN SOME AREAS.

* WINDS...EAST 10 TO 15 MPH

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA... 
  ESPECIALLY NORTH WHERE LARGE SNOW ACCUMULATIONS ARE LIKELY. 
  ADDITIONALLY...ANY FREEZING RAIN WOULD LEAD TO SLIPPERY ROAD 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

HENTZ
352 
WWUS43 KMKX 191000
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CST SAT FEB 19 2011

...MIX OF WINTRY WEATHER POSSIBLE SUNDAY AND SUNDAY NIGHT...

.A POTENTIAL WINTER STORM WILL AFFECT SOUTHERN WISCONSIN LATE
THIS WEEKEND. A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE
CENTRAL PLAINS TONIGHT AND SUNDAY...TRACKING ACROSS
NORTHERN ILLINOIS SUNDAY NIGHT. MILDER AND MORE MOIST AIR SURGING
NORTH AHEAD OF THE LOW WILL CLASH WITH COLDER AIR IN PLACE ACROSS
SOUTHERN WISCONSIN. THIS WILL RESULT IN A WINTRY MIX OF
PRECIPITATION ACROSS THE AREA.

AT THIS TIME...THE PRECIPITATION SHOULD START AS SNOW ACROSS ALL
OF SOUTHERN WISCONSIN LATE SATURDAY NIGHT INTO SUNDAY
MORNING...POSSIBLY HEAVY FOR A TIME. FAR SOUTHERN WISCONSIN WOULD
THEN SEE A CHANGE OVER FROM SNOW TO FREEZING RAIN DURING THE
DAY...POSSIBLY ALL RAIN FOR A TIME AS TEMPERATURES RISE. SOME
AREAS COULD SEE A PROLONGED PERIOD OF FREEZING RAIN WITH ICE
ACCUMULATIONS APPROACHING ONE QUARTER INCH.

AREAS NORTH OF A PORT WASHINGTON TO LONE ROCK LINE MAY REMAIN
ALL SNOW THROUGHOUT THE EVENT...WITH PRETTY GOOD ACCUMULATIONS
POSSIBLE. LATER SUNDAY AND SUNDAY NIGHT...A TRANSITION BACK TO
SNOW WOULD BE LIKELY FOR ALL AREAS...WITH SOME BLOWING SNOW
POSSIBLE LATER IN THE NIGHT AS TEMPERATURES FALL.

SOME UNCERTAINTY STILL REMAINS WITH THE TRACK OF THIS LOW PRESSURE
SYSTEM. A SMALL CHANGE IN THE TRACK WOULD HAVE RELATIVELY LARGE
IMPACTS ON PRECIPITATION TYPE AND SNOWFALL AMOUNTS.

WIZ065>072-191800-
/O.EXA.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
400 AM CST SAT FEB 19 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT. 

* TIMING...THE PRECIPITATION SHOULD START AS SNOW LATE SATURDAY
  NIGHT...THEN CHANGE OVER FROM SNOW TO FREEZING RAIN OR ALL RAIN
  FOR A TIME MID SUNDAY MORNING INTO THE AFTERNOON. A TRANSITION
  BACK TO SNOW IS LIKELY LATER SUNDAY INTO SUNDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...THE LESSER AMOUNTS
  TOWARD THE ILLINOIS BORDER. ICE ACCUMULATIONS COULD APPROACH
  ONE QUARTER INCH IN SOME AREAS.

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH
  SUNDAY NIGHT.

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA... DUE
  TO SNOW AND POSSIBLE ICE ACCUMULATIONS. VISIBILITIES MAY BE
  REDUCED TO 1/4 MILE IN HEAVIER SNOW DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ046-047-051-052-056>060-191800-
/O.CON.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON
400 AM CST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT. 

* TIMING...SUNDAY MORNING THROUGH SUNDAY NIGHT. SNOW MAY MIX WITH
  FREEZING RAIN SOUTH OF A PORT WASHINGTON TO BARABOO LINE IN THE
  AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES...THE HIGHEST AMOUNTS
  NORTH OF A PORT WASHINGTON TO BARABOO LINE.

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH
  SUNDAY NIGHT.

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA...WITH
  DECENT SNOW ACCUMULATIONS LIKELY. VISIBILITIES MAY BE REDUCED TO
  1/4 MILE AT TIMES IN HEAVIER SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ062>064-191800-
/O.CON.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
IOWA-DANE-JEFFERSON-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS
400 AM CST SAT FEB 19 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT. 

* TIMING...THE PRECIPITATION SHOULD START AS SNOW LATE SATURDAY
  NIGHT...THEN CHANGE OVER FROM SNOW TO FREEZING RAIN OR ALL RAIN
  FOR A TIME MID SUNDAY MORNING INTO THE AFTERNOON. A TRANSITION
  BACK TO SNOW IS LIKELY LATER SUNDAY INTO SUNDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...THE LESSER AMOUNTS
  TOWARD THE ILLINOIS BORDER. ICE ACCUMULATIONS COULD APPROACH
  ONE QUARTER INCH IN SOME AREAS.

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH
  SUNDAY NIGHT.

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA... DUE
  TO SNOW AND POSSIBLE ICE ACCUMULATIONS. VISIBILITIES MAY BE
  REDUCED TO 1/4 MILE IN HEAVIER SNOW DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
DDV
889 
WWUS43 KMKX 191549
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 AM CST SAT FEB 19 2011

...MAJOR WINTER STORM SYSTEM TO AFFECT SOUTHERN WISCONSIN LATE 
TONIGHT THROUGH MONDAY...

.A MAJOR WINTER STORM WILL AFFECT SOUTHERN WISCONSIN LATE TONIGHT
THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE
CENTRAL PLAINS TONIGHT AND SUNDAY...TRACKING ACROSS NORTHERN
ILLINOIS SUNDAY NIGHT. MILDER AND MORE MOIST AIR SURGING NORTH
AHEAD OF THE LOW WILL CLASH WITH COLDER AIR IN PLACE ACROSS
SOUTHERN WISCONSIN. THIS WILL RESULT IN A WINTRY MIX OF
PRECIPITATION ACROSS THE AREA.

THE PRECIPITATION SHOULD START AS SNOW ACROSS ALL OF SOUTHWEST
WISCONSIN LATE TONIGHT INTO SUNDAY MORNING...POSSIBLY HEAVY FOR A
TIME. FAR SOUTHERN WISCONSIN WOULD THEN SEE A CHANGE OVER FROM
SNOW TO FREEZING RAIN DURING THE DAY... POSSIBLY ALL RAIN FOR A
TIME AS TEMPERATURES RISE. SOME AREAS COULD SEE A PROLONGED PERIOD
OF FREEZING RAIN WITH ICE ACCUMULATIONS APPROACHING ONE QUARTER
INCH.

AREAS NORTH OF A PORT WASHINGTON TO LONE ROCK LINE MAY REMAIN ALL
SNOW THROUGHOUT THE EVENT...WITH HEAVY ACCUMULATIONS LIKELY.
LATER SUNDAY AND SUNDAY NIGHT...A TRANSITION BACK TO SNOW WOULD BE
LIKELY FOR ALL AREAS...WITH SOME BLOWING SNOW POSSIBLE LATER IN
THE NIGHT AS TEMPERATURES FALL.

SOME UNCERTAINTY STILL REMAINS WITH THE TRACK OF THIS LOW
PRESSURE SYSTEM. A SMALL CHANGE IN THE TRACK WOULD HAVE
RELATIVELY LARGE IMPACTS ON PRECIPITATION TYPE AND SNOWFALL
AMOUNTS.

WIZ056-200000-
/O.UPG.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
/O.NEW.KMKX.WS.W.0002.110220T0900Z-110222T0000Z/
SAUK-
INCLUDING THE CITY OF...BARABOO
949 AM CST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW AND FREEZING RAIN...WHICH IS IN
EFFECT FROM 3 AM SUNDAY TO 6 PM CST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...THE PRECIPITATION SHOULD START AS SNOW LATE
  TONIGHT...THEN CHANGE OVER FROM SNOW TO FREEZING RAIN FOR A TIME
  MID SUNDAY MORNING INTO THE AFTERNOON. A TRANSITION BACK TO SNOW
  IS LIKELY LATER SUNDAY INTO SUNDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES. ICE ACCUMULATIONS A
  TENTH TO A QUARTER INCH IN SOME AREAS.

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH 
  SUNDAY NIGHT. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA... DUE
  TO SNOW AND ICE ACCUMULATIONS. VISIBILITIES MAY BE REDUCED TO
  1/4 MILE IN HEAVIER SNOW DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WIZ062-063-067>069-200000-
/O.UPG.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
/O.NEW.KMKX.WS.W.0002.110220T0900Z-110222T0000Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT
949 AM CST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW AND FREEZING RAIN...WHICH IS
IN EFFECT FROM 3 AM SUNDAY TO 6 PM CST MONDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...THE PRECIPITATION SHOULD START AS SNOW LATE TONIGHT...THEN
  CHANGE OVER FROM SNOW TO FREEZING RAIN OR ALL RAIN FOR A TIME
  MID SUNDAY MORNING INTO THE AFTERNOON. A TRANSITION BACK TO SNOW
  IS LIKELY LATER SUNDAY INTO SUNDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...THE LESSER AMOUNTS
  TOWARD THE ILLINOIS BORDER. ICE ACCUMULATIONS COULD APPROACH ONE
  QUARTER INCH IN SOME AREAS.

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH 
  SUNDAY NIGHT. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA... DUE
  TO SNOW AND POSSIBLE ICE ACCUMULATIONS. VISIBILITIES MAY BE
  REDUCED TO 1/4 MILE IN HEAVIER SNOW DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WIZ046-047-051-052-057>060-200000-
/O.UPG.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
/O.NEW.KMKX.WS.W.0002.110220T1200Z-110222T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND...
PORT WASHINGTON
949 AM CST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM
SUNDAY TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SUNDAY MORNING THROUGH MONDAY. SNOW MAY MIX WITH
  FREEZING RAIN SOUTH OF A PORT WASHINGTON TO BARABOO LINE IN THE
  AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES...THE HIGHEST AMOUNTS
  NORTH OF A PORT WASHINGTON TO BARABOO LINE.

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH 
  SUNDAY NIGHT. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA...WITH
  DECENT SNOW ACCUMULATIONS LIKELY. VISIBILITIES MAY BE REDUCED TO
  1/4 MILE AT TIMES IN HEAVIER SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WIZ064>066-070>072-200000-
/O.UPG.KMKX.WS.A.0002.110220T1200Z-110221T1200Z/
/O.NEW.KMKX.WS.W.0002.110220T1200Z-110222T0000Z/
JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
949 AM CST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW AND FREEZING RAIN...WHICH IS
IN EFFECT FROM 6 AM SUNDAY TO 6 PM CST MONDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...THE PRECIPITATION SHOULD START AS SNOW LATE TONIGHT...THEN
  CHANGE OVER FROM SNOW TO FREEZING RAIN OR ALL RAIN FOR A TIME
  MID SUNDAY MORNING INTO THE AFTERNOON. A TRANSITION BACK TO SNOW
  IS LIKELY LATER SUNDAY INTO SUNDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...THE LESSER AMOUNTS 
  TOWARD THE ILLINOIS BORDER. ICE ACCUMULATIONS COULD APPROACH 
  ONE QUARTER INCH IN SOME AREAS. 

* WINDS...EAST 10 TO 15 MPH...BECOMING NORTHEAST 10 TO 20 MPH 
  SUNDAY NIGHT. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ACROSS THE AREA... DUE
  TO SNOW AND POSSIBLE ICE ACCUMULATIONS. VISIBILITIES MAY BE
  REDUCED TO 1/4 MILE IN HEAVIER SNOW DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
COLLAR/DAVIS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 2:42 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 18, 2:42 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CST FRI FEB 18 2011

TONIGHT- CONFIDENCE...MEDIUM TO HIGH
TIGHT GRADIENT PRODUCING THE WINDY CONDITIONS WILL GRADUALLY RELAX
THIS EVENING AS LOW MOVES FURTHER AWAY AND HIGH PRESSURE RIDGE AXIS
SLIDES CLOSER FROM THE PLAINS. WIND GUSTS HAVE BEEN COMING UP SHORT
OF CRITERIA...THOUGH A FEW 36-38 KNOT GUSTS HERE AND THERE. WITH
LOSS OF INSOLATION EXPECT MIXING TO WANE...WITH WINDS GRADUALLY
DIMINISHING AS THE NIGHT WEARS ALONG. COLUMN QUITE DRY THOUGH SOME
HIGH CLOUDS TO SNEAK IN LATER ON.

SATURDAY- CONFIDENCE...MEDIUM
SURFACE/850 MILLIBAR RIDGE AXES TO DOMINATE. LOW LEVEL JET AND
BETTER MOISTURE ADVECTION REMAINS TO OUR WEST. BUFKIT SOUNDINGS SHOW
SOME INCREASE IN MID/HIGH LEVEL MOISTURE THROUGHOUT THE DAY. WILL
KEEP FORECAST DRY AS BETTER FORCING/LOW LEVEL MOISUTRE HANGS BACK TO
THE WEST.

.SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

STRONG SURGE OF ISENTROPIC ASCENT IN WARM AIR ADVECTION REGIME
UNDER COUPLED UPPER LEVEL JET SITUATED OVER A TIGHT H8 BAROCLINIC
ZONE PUSHING NORTH WILL RESULT IN WINTRY PRECIPITATION SPREADING
INTO THE AREA LATE SATURDAY NIGHT. TIMING HAS SLOWED FROM
YESTERDAY...BUT THE SOUTHWEST CORNER STILL LOOKS LIKE THEY WILL
GET HIT BEFORE SUNRISE. NOT SURE IF LEADING STRONG H7 WARM AIR
ADVECTION WILL CAUSE PRECIP OVER THE REST OF THE CWA AFTER
MIDNIGHT. SO BEST POPS IN THE SW CORNER...AS PREVIOUS FORECASTER
HAD. ONLY A SLIGHT CHANCE UP NEAR SHEBOYGAN TO NEAR MILWAUKEE.

.SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

THIS EVENT HAS TWO SYNOPTIC PHASES. THE FIRST...ARRIVING LATE
SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY...IS ISENTROPIC/WARM
AIR ADVECTION RELATED. AND THIS IS SUBSTANTIAL. ISENTROPICALLY WE
HAVE A HUGE AREA OF 3 TO 4 G/KG MIXING RATIOS COMING IN BY EARLY
SUNDAY MORNING...AND PERSISTING THROUGH THE DAY AND INTO THE
EVENING. TEMPS ARE SURGING AS WELL AND WILL CAUSE THE INITIAL
SNOW TO BEGIN CHANGING OVER TO ALL RAIN ACROSS OUR FAR SOUTHERN
TIER OF COUNTIES DURING THE MORNING...A MIX OF RAIN OR FREEZING
RAIN AND SNOW A TIER NORTH OF THAT...BUT IT APPEARS THE AREA NORTH
OF A BARABOO TO PORT WASHINGTON LINE WILL STAY ALL SNOW. THIS IS
WHERE WE ARE EXPECTED SOME LARGE SNOW ACCUMULATION SUNDAY THROUGH
SUNDAY NIGHT...9 TO 12 INCHES ISN/T OUT OF THE QUESTION THERE.

BY LATE IN THE DAY SUNDAY INTO SUNDAY NIGHT...THE SECOND PHASE
KICKS IN WHICH IS THE IMPACT OF THE MID LEVEL SHORT WAVE PUSHING
IN AND FLATTENING THE RIDGE. THE ASSOCIATED SFC LOW WILL TRACK
ACROSS NORTHERN ILLINOIS SUNDAY EVENING. THIS WILL JUST CREATE A
LONG TERM PRECIPITATION EVENT THAT WILL LAST THROUGH SUNDAY NIGHT.
IT COULD BE A 24 TO 30 HOUR EVENT.

ICE ACCRETION LOOKS MOST PROBLEMATIC ACROSS PORTIONS OF
IOWA/DANE/SAUK/COLUMBIA AND JEFFERSON COUNTIES. SOME AREAS COULD
SEE UPWARDS OF 1/4 INCH OF ACCRETION.

THERE IS A LOT UNCERTAINTY WITH THIS EVENT GIVEN HOW CRITICAL THE
TEMPERATURE PROFILE WILL BE. WE HAVE ISSUED A WINTER STORM WATCH
FOR ALL BUT OUR FAR SOUTHERN TIER AND MILWAUKEE AND WAUKESHA
COUNTIES.  CONFIDENCE IS HIGH THAT THE AREA NORTH OF MADISON AND
PORT WASHINGTON WILL GET HIT WITH HEAVY SNOW OR A MIX OF SNOW AND
FREEZING RAIN. NOT AS CONFIDENT AROUND THE MADISON AREA...BUT IF
THINGS SHIFT FARTHER SOUTH...MADISON WILL GET SMACKED. POSSIBLY
EVEN MILWAUKEE.  STAY TUNED FOR SURE.

.MONDAY...FORECAST CONFIDENCE IS MEDIUM.

THINGS SHOULD BE WINDING DOWN AS THE LOW PULLS AWAY. ANY MIX IN
THE SOUTH WILL TRANSITION OVER TO LIGHT SNOW AS COLDER TEMPS FLOW
IN. ALTHOUGH WINDS WILL BE NORTHEAST ALONG THE SHORE...THE DELTA
T/S ARE ONLY MARGINAL FOR A SHORT TIME AND DON/T FEEL LAKE EFFECT
POTENTIAL IS IMPORTANT.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

HIGH PRESSURE IS OVERHEAD ON TUESDAY...DRIFTING TO THE EAST BY
TUESDAY EVENING. WARM AIR ADVECTION IN RETURN FLOW ARRIVES ON
WEDNESDAY. FOR THE MOST PART THIS IS A QUIET PERIOD...THOUGH WE
COULD SEE SOME LIGHT PRECIP AND INCREASING CLOUDS TO THE WEST
WEDNESDAY AFTERNOON.

.THURSDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM.

THE GFS AND THE ECMWF ARE OUT OF SYNC WITH A POTENTIAL WEATHER
MAKER FOR THURSDAY. THE EC HAS A LARGE INVERTED TROUGH MOVING
THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY...WHILE THE GFS
MAINTAINS MORE RIDGING WITH WITH A WEAK AND DRY COLD FRONT PUSHING
THROUGH. FOR NOW WILL LEAN TOWARD THE EC AND HAVE A CHANCE FOR
RAIN OR SNOW AS TEMPS WILL BE CLOSE TO THE CRITICAL THRESHOLD.

&&

.AVIATION...GUSTY WNW WINDS WILL GRADUALLY DIMINISH TONIGHT AS
GRADIENT BETWEEN DEPARTED LOW AND APPROACHING HIGH SLACKENS. VFR SKC
FOR MUCH OF THE NIGHT. EXPECTING MID/HIGH LEVEL MOISTURE TO INCREASE
SATURDAY WITH A MUCH LIGHTER WIND REGIME.

&&

.MARINE...WILL KEEP GALE WARNING INTACT INTO THE EVENING WITH
GRADIENT STILL FAIRLY TIGHT. WIND GUSTS AT OR SLIGHTLY ABOVE
CRITERIA STILL POSSIBLE. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED FOR A SHORT TIME LATER BEFORE WINDS REALLY SLACKEN OFF MUCH
LATER IN THE NIGHT AND TOWARDS MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ046-047-051-052-
     057>060-064>066-070>072.

LM...GALE WARNING UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.

&&

SHORT/LONG TERM...SATURDAY NIGHT AND BEYOND...DAVIS
VERY SHORT TERM/AVIATION/MARINE...COLLAR
Hazardous weather outlook, Feb 18, 2:15 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CST FRI FEB 18 2011

WIZ046-047-051-052-056>060-062>072-191100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
215 PM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR AREAS ALONG AND
NORTHEAST OF A LINE FROM LAKE GENEVA TO LAKE MILLS AROUND POYNETTE
AND PORTAGE. THIS INCLUDES MILWAUKEE...WEST BEND AND SHEBOYGAN.
WIND GUSTS COULD REACH 45 MPH.

SEVERAL RIVERS WILL EXCEED BANKFUL AND APPROACH FLOOD STAGE DUE
TO THE MELTING SNOW OF THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR MUCH OF SOUTHERN WISCONSIN
FOR SUNDAY AND SUNDAY NIGHT. A MESSY MIXTURE OF PRECIPITATION IS
EXPECTED ON SUNDAY AND SUNDAY EVENING WITH THE PRECIPITATION
GRADUALLY CHANGING OVER TO ALL SNOW ACROSS THE AREA SUNDAY NIGHT.

THERE IS A POTENTIAL FOR A SIGNIFICANT ACCUMULATION OF ICE AND
SNOWFALL GREATER THAN 6 INCHES OVER PORTIONS OF THE AREA...HOWEVER
THERE IS STILL PLENTY OF UNCERTAINTY AS TO THE EXACT TRACK OF THIS
STORM. IF IT MOVES FARTHER SOUTH...IT WOULD MEAN MORE SNOW FOR A
GREATER PORTION OF THE AREA. ALL INTERESTS WILL WANT TO MONITOR
THE LATEST FORECASTS ON THIS STORM SYSTEM EXPECTED TO AFFECT
SOUTHERN WISCONSIN LATER IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER WIND GUST REPORTS
WILL BE APPRECIATED FOR THE REST OF TODAY...AND PRECIPITATION
REPORTS SUNDAY AND MONDAY.

LMZ643>646-191100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
215 PM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. A SMALL CRAFT
ADVISORY MAY BE NEEDED AFTER THE GALE WARNING EXPIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

INCREASING EAST WINDS AHEAD OF DEEPENING LOW PRESSURE WILL
APPROACH SMALL CRAFT CRITERIA SUNDAY INTO MONDAY.

COLLAR
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:40 AM CSTGale WarningMKX18 hr
Feb 18, 3:54 AM CSTWind AdvisoryMKXColumbia, Dodge, Fond du Lac, Green Lake, Jefferson, Kenosha and 8 more14 hr
Feb 18, 9:52 AM CSTRiver Flood WarningMKXKenosha9 days

Nearby

Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.